Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 24, 2012, 3:21 PM EDT for Henrico County, City of Colonial Heights, City of Hopewell, Virginia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 24, 2012, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
Counties City of Colonial Heights, VA, City of Hopewell, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 50 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:45 PM EDT | TSTM WND DMG | Rivermont, VA | TREE DOWN ON POWERLINES |
| Jul 24, 3:50 PM EDT | TSTM WND DMG | Hopewell, VA | LARGE TREE DOWN |
| Jul 24, 4:00 PM EDT | TSTM WND DMG | Rivermont, VA | TREE DOWN ON POWERLINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
450 WWUS81 KAKQ 241921 SPSAKQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 321 PM EDT TUE JUL 24 2012 VAZ070-071-081>083-242000- CHARLES CITY-CHESTERFIELD-HENRICO-NEW KENT-PRINCE GEORGE- 321 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORMS DEVELOPING OVER CHESTERFIELD COUNTY.. AT 320 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER EASTERN CHESTERFIELD COUNTY...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAL HEIGHTS... HOPEWELL...AND...MEADOWVILLE...JORDAN POINT COUNT...AND...BIRCHETT ESTATE...JORDANS POINT...AND...WAYSIDE...BARNETTS...AND... GARYSVILLE...ADKINS STORE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3749 7707 3723 7709 3725 7759 3744 7757 $$ ALBRIGHT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:06 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 24, 2:06 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
206 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TONIGHT...STALLING
ACROSS THE CAROLINAS ON WEDNESDAY. HIGH PRESSURE WILL BRIEFLY
BUILD IN FROM THE NORTH THROUGH WEDNESDAY NIGHT...BEFORE THE FRONT
SURGES BACK NORTH AS A WARM FRONT EARLY THURSDAY. ANOTHER COLD
FRONT CROSSES THE MID ATLANTIC OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCT SHWRS/TSTMS EXPECTED THIS AFTN/EVNG IN ASSOCIATION WITH
UPSTREAM MID-LVL ENERGY AND A PRE-FRONTAL TROF. COVERAGE IS STILL
A QUESTION AS WESTERLY LO-LVL FLOW IS NOT PARTICULARLY
FAVORABLE...BUT WILL CONTINUE 50% POPS ATTM. CONDITIONS CONTINUE TO
BE CONDUCIVE TO STRONG TO SVR STORMS THROUGHOUT THE FA AS MLCAPE
IS 3000-4000 J/KG...0-6 KM BULK SHEAR IS 30-35 KT...AND LIFTED
INDICES ARE AROUND -10 PER LATEST RAP ANALYSIS. MID ATLANTIC
REGION REMAINS IN SLIGHT RISK AREA FOR TODAY...WITH AKQ CWA
REMAINING HIGHLIGHTED IN HIGHEST WIND PROBABILITY AREA. WILL
CONTINUE TO REFLECT SEVERE WX THREAT IN HWO.
OTHER BIG STORY TODAY WILL BE HOTTER TEMPS...EXACERBATED BY
COMPRESSIONAL HEATING AHEAD OF APPROACHING COLD FRONT TO THE
NORTH. FORECAST MAXIMA REMAIN IN THE MID 90S FOR MOST OF THE CWA,
AND WITH JUST ENOUGH AFTN MIXING TO DROP DEWPOINTS BACK INTO THE
UPPER 60S INLAND, CONCERN FOR HEAT ADVISORY REMAINS MAINLY OVER
THE SE VA/NE NC COASTAL PLAIN. GIVEN DEWPOINTS EXPECTED TO REMAIN
IN THE LOWER 70S, A PERIOD OF HEAT ADVY CRITERIA WILL LKLY BE
ACHIEVED OVER HAMPTON ROADS/TIDEWATER AREA, INCLUDING NC COUNTIES.
ACCORDINGLY, HV GONE AHEAD WITH HEAT ADVISORY FOR THESE AREAS.
ELSEWHERE, EXPECT APPARENT TEMP VALUES TO VARY A BIT LESS FROM AIR
TEMP, WITH HEAT INDICES HANGING RIGHT ~100 F FOR EARLY AFTN.
SCT CONVECTION WILL SLIDE TOWARDS SOUTHERN PORTIONS OF CWA BY EARLY
THIS EVENING, WITH THE FRONT TO DROP SOUTH ACROSS THE AREA IN BACK
DOOR FRONT ORIENTATION OVERNIGHT. GRADUALLY DIMINISHED POPS AFTER
SUNSET, WITH GRADUAL CLEARING AND RAIN CHCS ENDING AFTER MIDNIGHT
FOR ALL BUT FAR SE CWA AS COOLER/DRIER AIR SLOWLY OOZE SOUTH
OVERNIGHT INTO WEDNESDAY MORNING. LOOK FOR EARLY MORNING LOWS WED
INTO THE U60S ACROSS THE NORTH/MID 70S SOUTH.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WEAK CAA CONTINUES WED AS DEWPOINTS DROP BACK INTO THE L0W 60S (AT
LEAST) IN MOST SPOTS. PLEASANT DAY WXWISE WITH HIGHS ONLY IN THE
UPR 80S TO ~90 UNDER A SUNNY TO MOSTLY SUNNY SKY. THE FRONT THAT
DROPS SOUTH ACROSS THE AREA LATE TONIGHT AND WED, WILL LIFT BACK
NORTH OF THE REGION AS A WARM FRONT LATE WEDNESDAY NIGHT INTO THU.
RESULTANT VEERING OF WINDS AROUND TO THE S/SW WILL YIELD RETURN OF
HEAT FOR THU. MAXIMA ARE EXPECTED TO QUICKLY SURGE BACK INTO THE
MID 90S. RAIN CHCS REMAIN RATHER LOW DURING THIS PERIOD. THOUGH
HAVE ALLOWED FOR SLIGHT CHC WEST OF RIC ON WED IN ASSN WITH
ADDITIONAL SPOKES OF S/W ENERGY DROPPING SE ALONG PERIPHERY OF
RETROGRADING UPPER ANTICYCLONE. WENT WITH SLIGHT CHC/LOW CHC ON
THURSDAY WITH ISO- WIDELY SCT TSRA POSSIBLE ALONG DEVELOPING LEE
SIDE TROUGH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BROAD UPR LVL TROUGH TO RMN ANCHOR OVR THE NE CONUS W/ RIDGE OVR THE
NATIONS MIDSECTION FOR THE EXTENDED PD...RESULTING IN NWLY FLO INTO
THE MDATLC RGN. TIMING SYSTEMS IN SUCH A PATTERN DIFFICULT FROM THIS
FAR OUT. CDFNT TO CROSS THE RGN THU NGT INTO FRI...THEN LINGER OVR
THE CAROLINAS. SERIES OF WK AREAS OF SFC LO PRES FCST TO TRACK ALG
THE LINGERING BNDRY. OVRALL...MNLY PCLDY W/ PRIMARILY DIURNAL
POPS...ESP FRI AND AGN SAT. TEMPS AVGG A FEW DEGS F ABV NRML (THOUGH
RMNG LARGELY W/ +1 STANDARD DEVIATION OF NRML). HI TEMPS IN THE
L/M90S FRI...U80S TO L90S SAT AND SUN...AND 80S MON. LO TEMPS IN THE
M/U70S THU NGT/FRI NGT...AND L/M70S SAT NGT/SUN NGT.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...SCT TSTMS ARE EXPECTED ACROSS THE FORECAST AREA THIS
AFTN AND EARLY EVENING. SEVERE TSTM WATCH 510 COVERS RIC AND SBY TIL
22Z AND ANOTHER WATCH MAY BE ISSUED LATER THIS AFTN FOR THE REST OF
THE TAF SITES.
WILL HOLD OFF ON INCLUDING TSTMS IN THE TAFS UNTIL CONFIDENCE IN
TIMING IS HIGH. CURRENTLY THERE ARE TSTMS IN THE MOUNTAINS UPSTREAM
FROM RIC AND WITH THE WATCH ENDING AT 22Z...INCLUDED TEMPO GROUP
FROM 20-22Z THERE. SOME TAF SITES COULD MISS THE TSTMS AS COVERAGE
IS EXPECTED TO BE SCATTERED.
THE COLD FRONT MOVES THROUGH BETWEEN 00 AND 06Z AND BRINGS A WIND
SHIFT TO NW/N EXCEPT BECOMING N/NE AT ORF. VFR CONDITIONS WILL
CONTINUE THROUGH THE MORNING HOURS WITH WIND AND LOWERING DEW POINTS
INHIBITING FOG FORMATION. MOSTLY CLEAR SKIES ARE EXPECTED DURING THE
DAY WEDNESDAY.
OUTLOOK...DRY/VFR CONDITIONS WILL CONTINUE THURSDAY. OTHER THAN A
SLGT CHC FOR TSTMS FRIDAY AFTN...DRY WEATHER SHOULD PREVAIL THROUGH
THE WEEKEND. THE CHANCES FOR EARLY MORNING FOG APPEAR MINIMAL AT
THIS TIME.
&&
.MARINE...
SW WINDS TODAY WILL BECOME BREEZY BY THIS AFTERNOON AS A COLD FRONT
APPROACHES THE REGION. EXPECT WINDS TO SHIFT TO THE W THIS EVENING...
BECOMING NW-N BEHIND THE FRONT AS IT TRACKS FROM NORTHWEST TO
SOUTHEAST ACROSS THE WATERS. CAA STILL DOES NOT APPEAR TO BE VERY
STRONG BUT A PROLONGED PERIOD OF NLY WINDS INTO WED HAS PROMPTED
THE ISSUANCE OF SCA FLAGS THROUGH EARLY WED MORNING. WINDS OVER
THE BAY/SOUND SHOULD TOP OUT AROUND 25 KT WITH WAVES OF 2-3 FT AND
UP TO 4 FT AT TIMES. NRN OCEAN WATERS WILL FIRST EXPERIENCE GUSTS
OF 25 KT AND SEAS OF 3-5 FT...WHILE SRN OCEAN WATERS WILL SEE
GUSTS OF 25 KT AFTER MIDNIGHT AND SEAS OF GENERALLY 2-4 FT.
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST ON WED AND THE GRADIENT
RELAXES. WINDS WILL THEN VEER TO THE S-SW LATE WED NIGHT THROUGH FRI
AS A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL PENNSYLVANIA DRAGS A
WEAK FRONT ACROSS THE WATERS THURSDAY NIGHT INTO FRIDAY MORNING.
SEAS WILL GENERALLY BE 2-3 FT (OCCASIONALLY 4 FT NEAR 20 NM) AND
WAVES 1-2 FT (INCREASING TO 3 FT AT TIMES...ESPECIALLY DURING THE
OVERNIGHT HOURS DUE TO DIURNAL INSTABILITY EFFECTS).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ012>017-
030>032.
VA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR VAZ087>097.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT
WEDNESDAY FOR ANZ638-650-652-654.
SMALL CRAFT ADVISORY FROM 2 AM TO 9 AM EDT WEDNESDAY FOR
ANZ633-656-658.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
WEDNESDAY FOR ANZ630>632-634.
&&
SYNOPSIS...MAM
NEAR TERM...MAS/MAM
SHORT TERM...MAS/MAM
LONG TERM...ALB
AVIATION...LSA
MARINE...BMDHazardous weather outlook, Jul 24, 3:08 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 308 PM EDT TUE JUL 24 2012 NCZ012>017-030>032-VAZ087>097-251915- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE- 308 PM EDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-060>078-082-083-085-251915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-MIDDLESEX- 308 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ079>081-084-086-098>100-251915- OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GLOUCESTER- MATHEWS-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 308 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONALLY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE MAIN THREATS ARE HEAVY RAINFALL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-251915- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 308 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-636>638-251915- CURRITUCK SOUND-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 308 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE EASTERN JAMES RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-251915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 308 PM EDT TUE JUL 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE LOWER CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ635-251915- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT- 308 PM EDT TUE JUL 24 2012 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN RAPPAHANNOCK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 2:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT TUE JUL 24 2012
VAZ048-049-061>064-069-074-242000-
CAROLINE-CUMBERLAND-ESSEX-FLUVANNA-GOOCHLAND-HANOVER-LOUISA-POWHATAN-
259 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...CUMBERLAND...
FLUVANNA...GOOCHLAND...HANOVER...POWHATAN...ESSEX AND CAROLINE
COUNTIES THROUGH 400 PM EDT...
AT 258 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 14 MILES NORTH OF VAWTER CORNER TO 28
MILES NORTHWEST OF LAKE MONTICELLO...OR EXTENDING FROM 10 MILES
SOUTH OF CULPEPER TO 34 MILES NORTHWEST OF PALMYRA...MOVING
SOUTHEAST AT 45 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3813 7822 3816 7810 3810 7783 3802 7772
3800 7766 3803 7760 3818 7744 3807 7714
3757 7822 3762 7827 3768 7824 3773 7837
3773 7840 3781 7849
ALBRIGHTSpecial weather statement, Jul 24, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 321 PM EDT TUE JUL 24 2012 VAZ070-071-081>083-242000- CHARLES CITY-CHESTERFIELD-HENRICO-NEW KENT-PRINCE GEORGE- 321 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORMS DEVELOPING OVER CHESTERFIELD COUNTY.. AT 320 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER EASTERN CHESTERFIELD COUNTY...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLONIAL HEIGHTS... HOPEWELL...AND...MEADOWVILLE...JORDAN POINT COUNT...AND...BIRCHETT ESTATE...JORDANS POINT...AND...WAYSIDE...BARNETTS...AND... GARYSVILLE...ADKINS STORE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3749 7707 3723 7709 3725 7759 3744 7757 ALBRIGHT
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:43 AM EDT | Small Craft Advisory | AKQ | 35 hr | |
| Jul 24, 3:55 AM EDT | Heat Advisory | AKQ | Greensville, James City, Southampton, Surry, Sussex, City of Chesapeake and 3 more | 14 hr |
| Jul 24, 2:59 PM EDT | Special Weather Statement | AKQ | Caroline, Fluvanna, Goochland, Louisa | 61 min |
| Jul 24, 3:59 PM EDT | Special Weather Statement | AKQ | Charles City, Prince George, Surry, City of Williamsburg | 61 min |
| Jul 24, 4:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 24, 4:00 PM EDT | Special Weather Statement | AKQ | Caroline, Hanover | 30 min |
| Jul 24, 4:29 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 24, 4:31 PM EDT | Special Weather Statement | AKQ | Gloucester, James City, Surry, York, City of Hampton, City of Newport News and 2 more | 59 min |
| Jul 24, 4:33 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 27 min |
| Jul 24, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, Mathews, Surry, York, City of Hampton and 3 more | 46 min |
| Jul 24, 4:52 PM EDT | Special Marine Warning | AKQ | 38 min | |
| Jul 24, 5:14 PM EDT | Special Marine Warning | AKQ | 106 min | |
| Jul 24, 5:14 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk | 31 min |
| Jul 24, 5:35 PM EDT | Special Weather Statement | AKQ | James City, York, City of Williamsburg | 55 min |
| Jul 24, 6:30 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 25 min |
| Jul 24, 6:31 PM EDT | Special Marine Warning | AKQ | 104 min | |
| Jul 23, 10:39 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 81 min |
| Jul 24, 3:47 PM EDT | Special Weather Statement | AKQ | Northampton | 58 min |
| Jul 24, 4:47 PM EDT | Special Weather Statement | AKQ | Bertie, Hertford | 43 min |
| Jul 24, 5:20 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan | 40 min |
| Jul 24, 5:53 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Pasquotank, Perquimans | 52 min |
| Jul 24, 6:57 PM EDT | Special Weather Statement | AKQ | Currituck | 33 min |
| Jul 24, 6:25 PM EDT | Special Weather Statement | AKQ | Worcester | 50 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.